Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

May 20, 2012Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 20, 2012, 1:56 AM CDT for Wagoner County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2012, 1:56 AM CDT (06:56 UTC)
Expired
May 20, 2012, 2:45 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS84 KTSA 200656
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN MAY 20 2012

OKZ067-070-200745-
MUSKOGEE OK-WAGONER OK-
156 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     WAGONER

AT 157 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CHOSKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3607 9521 3567 9556 3579 9572 3608 9562
TIME...MOT...LOC 0657Z 220DEG 25KT 3581 9557

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 11:52 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 19, 11:52 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT SAT MAY 19 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WHILE AN ISOLATED SHOWER OR THUNDERSTORM MAY STILL BE POSSIBLE
LATE TONIGHT OR EARLY SUNDAY MORNING NEAR THE NORTHEAST OKLAHOMA
TAF SITES...THE CHANCES NOW APPEAR TOO LOW TO MENTION. A BETTER
CHANCE OF SHOWERS AND STORMS WILL OCCUR SUNDAY AFTERNOON AT THE
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SITES AS A WEAK COLD
FRONT MOVES SOUTH ACROSS THE AREA. VFR CONDITIONS WILL PREVAIL
OUTSIDE OF ANY STORMS.

&&

.PREV DISCUSSION... /ISSUED 914 PM CDT SAT MAY 19 2012/

..UPDATE...

DISCUSSION...
CONVECTION THAT DEVELOPED ALONG A FRONTAL BOUNDARY EARLIER THIS
EVENING HAS MADE SLOW BUT STEADY EASTWARD PROGRESS. STORMS HAVE
BEEN SEVERE ALONG THE NORTHERN PORTION OF THE BOUNDARY IN KANSAS
AND ARE CURRENTLY STRENGTHENING FURTHER SOUTH INTO OKLAHOMA.
INSTABILITY DROPS OFF QUICKLY EASTWARD SO ACTIVITY IS EXPECTED TO
WEAKEN WITH TIME TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR OSAGE AND PAWNEE COUNTIES BUT IT IS DEBATABLE IF STORMS CAN
REMAIN SEVERE EVEN THAT FAR EAST.

PREV DISCUSSION... /ISSUED 708 PM CDT SAT MAY 19 2012/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT NORTHEAST OKLAHOMA
TERMINALS LATER TONIGHT AND AT NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TERMINALS SUNDAY AFTERNOON IN THE VICINITY OF A WEAK
FRONTAL BOUNDARY. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY
STORMS.

PREV DISCUSSION... /ISSUED 312 PM CDT SAT MAY 19 2012/

DISCUSSION...

HOT AND WINDY DAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
AHEAD OF AN APPROACHING COLD FRONT...CURRENTLY EXTENDING FROM THE
SOUTHERN TEXAS PANHANDLE NORTHEASTWARD INTO CENTRAL KANSAS AND
EASTERN NEBRASKA. CONSIDERED DROPPING THE WIND ADVISORY CURRENTLY
IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA...BUT RECENT GUSTS HAVE
BEEN VERY NEAR THE 40 MPH THRESHOLD SO WILL GO AHEAD AND LET IT
RIDE UNTIL THE 00Z EXPIRATION TIME.

PERSISTENT CU FIELD IS EVIDENT IN THE LOW LEVEL THETA E RIDGE IN
ADVANCE OF THE COLD FRONT ACROSS AREAS OF OKLAHOMA AND KANSAS JUST
TO THE EAST OF THE I-35 CORRIDOR. CURRENT EXPECTATION IS THAT
STRONG TO SEVERE STORMS SHOULD DEVELOP AS THE FRONT NEARS THE
INSTABILITY AXIS LATER THIS AFTERNOON AND INTO THE EARLY EVENING.
THESE STORMS WILL MOVE TOWARD EASTERN OKLAHOMA THROUGH THE
EVENING...LIKELY REACHING AREAS TO THE WEST OF TULSA BY LATE
EVENING. DO NOT EXPECT THAT STORM ORGANIZATION OR INTENSITY WILL
BE AS GREAT ONCE THEY REACH EASTERN OKLAHOMA TONIGHT DUE TO
LIMITED AVAILABLE INSTABILITY...BUT THE RISK OF ESPECIALLY STRONG
WINDS AND POSSIBLY HAIL IS NOT ZERO. THE GREATEST RISK SHOULD BE
WEST OF HIGHWAY 75. THE STORMS MAY HOLD TOGETHER LONG ENOUGH TO
REACH NORTHWEST ARKANSAS BY TOMORROW MORNING.

THE FRONT WILL PUSH THROUGH MUCH OF THE AREA BY TOMORROW
AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ALONG THE
FRONT THROUGH THE DAY. THE NAM AND GFS DIFFER SOMEWHAT ON
CONVECTIVE DEVELOPMENT TOMORROW. THIS FORECAST SIDES MORE WITH THE
GFS SOLUTION AND THE HIGHER MAV POPS...AS THEY HAVE STRONG
SUPPORT FROM OTHER SHORT RANGE MODELS...NOTABLY THE NMM AND ARW
RUNS.

LOW THUNDERSTORM CHANCES AND COOLER...MORE SEASONAL TEMPERATURES WILL
LINGER INTO MONDAY...BEFORE WARMER AIR AND SOUTH WINDS RETURN BY
TUESDAY AFTERNOON. UPPER LEVEL RIDGING WILL TAKE HOLD OF THE
REGION BY THE MIDDLE TO LATTER PART OF THE WEEK...LEADING TO MORE
WELL ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, May 19, 4:57 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SAT MAY 19 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT SAT MAY 19 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ALONG A FRONTAL BOUNDARY IN CENTRAL
KANSAS. THIS BOUNDARY WILL CONTINUE TO SLIDE SOUTHEASTWARD INTO
NORTHEAST OKLAHOMA OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO ENTER
THE AREA BEFORE MIDNIGHT... AND CONTINUE INTO SUNDAY. THERE WILL
BE A LIMITED RISK FOR SEVERE STORMS... WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY CONCERNS. STRONG AND GUSTY SOUTHERLY
WINDS WILL CONTINUE ACROSS THE REGION AHEAD OF THE FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY INTO
MONDAY AS THE FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE AREA. THERE
WILL BE A LIMITED RISK OF SEVERE WEATHER AGAIN ON SUNDAY WITH LARGE
HAIL AND STRONG GUSTY WINDS AGAIN THE MAIN CONCERN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 20, 1:26 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT SUN MAY 20 2012

OKZ057-200730-
CRAIG OK-
126 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG

AT 127 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HOLLOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3684 9501 3685 9543 3701 9539 3700 9504
TIME...MOT...LOC 0627Z 260DEG 12KT 3695 9530
Special weather statement, May 20, 1:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN MAY 20 2012

OKZ067-070-200745-
MUSKOGEE OK-WAGONER OK-
156 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     WAGONER

AT 157 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CHOSKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3607 9521 3567 9556 3579 9572 3608 9562
TIME...MOT...LOC 0657Z 220DEG 25KT 3581 9557

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:26 AM CDTSpecial Weather StatementTSACraig64 min
May 20, 5:04 AM CDTSpecial Weather StatementTSAOttawa26 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.